Hepatitis C Community
Stomach Ache While on TX
About This Community:

This forum is for questions about medical issues and research aspects of Hepatitis C such as, questions about being newly diagnosed, questions about current treatments, information and participation in discussions about research studies and clinical trials related to Hepatitis. If you would like to communicate with other people who have been touched by Hepatitis, please visit our new Hepatitis Social/Living with Hepatitis forum

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Stomach Ache While on TX

Anyone else experience intermittent stomach ache? I'm not nauseous, stomach just hurts. It seems to happen after I havent eaten for awhile, and eating usually makes it better. I had it all day after my shot, the next day none at all, yesterday in the morning, and again this morning. It's not excruciating, just very annoying. I always take my meds with food.

Related Discussions
17 Comments Post a Comment
Blank
Avatar_f_tn
Welcome to the world of treatment. :)
Blank
Avatar_m_tn
Hmm, hopefully, it's nothing serious. This morning, eating didn't help. I'll mention it to my treatment nurse later on today. It's really quite annoying. It's not too bad as long as I sit still, but I have a house to paint today, and it hurts when I jostle it.

Well, time to put on the big boy pants and suck it up :-)
Blank
Avatar_f_tn
Hiya Robert,

Plain, old stomach ache :( is a listed reported side effect of riba, fairly high up there in one study but less than ten percent, although not nearly as high as nausea (25 %). (http://www.rxlist.com/copegus-drug.htm)

I didn't have stomach aches during tx (well, all I remember with horror were the bone aches) but after tx I started taking vitamins and fish oil (which didn't last long, taking vitamins, that is) and it was then I got nasty stomach aches.  I was downing  them all at once without bothering to drink more than a few sips of water and maybe this caused it.

I would guess you're already diligent about hydrating but just checking. And are you drinking enough water with other pills you may be taking or taking those too close to your riba?
Blank
Avatar_m_tn
I'm drinking the recommended bodyweight / 2 ounces per day, plus a little extra for good measure. I do take a few supps, a multi, some D, E, fish oil, but I usually take them with breakfast around 7AM, and my dose time isn't till 10AM.

Oddly enough, yesterday when I had it, I ate 1/2 a peanut butter sandwich, downed my meds, and it promptly went away. Maybe I'm jonesing for the meds already lol.

I have been taking benadryl to help with sleep. But I've used this infrequently in the past for seasonal allergies, don't ever recall it hurting my stomach.

The thing is, I can't link it to anything in particular. The only thing that seems to be common is my stomach is close to empty, but like I say, this morning I had a full breakfast and it didn't help much - it's still hurting now.
Blank
Avatar_m_tn
I have had some pretty rough stomach aches during tx. The right amount of food and water with the pills helps.
- Dave


Blank
Avatar_f_tn
This is a long shot and it seems too soon in the game to bring this up but could you be the c- word?

Look in http://www.projectsinknowledge.com/init/G/1628/1628-Handbook.pdf (if you don't mind waiting forever for it to load) and then do a searh for constipation in the search box.

A long shot, I know, and I apologize for getting into the down low and personal but sometimes we forget to track the basics. :)
Blank
Avatar_m_tn
Heh, no that's not the issue, I'm as regular as an alarm clock

:-o
Blank
476246_tn?1310999221
Is it kind of an 'ulcer' like pain? It happened to me a lot during tx. In my case, I'm sure it had to do with the acidity in the stomach. Apples always helped.
Blank
548668_tn?1394190822
I agree with specta - I always had food and milk or a smoothie with the riba; every time I took it.  
Blank
Avatar_m_tn
I experienced the same exact sides you're talking about here.  Take Extra Strength Tums, Uses- relieves heartburn, sour stomach, acid indigestion, upset stomach, upset stomach associated with these symptoms.  Also, ask your Dr. to see if it interacts with prescription drugs.  
Blank
179856_tn?1333550962
DO NOT TAKE TUMS RIGHT AFTER YOUR RIBAVIRIN WHATEVER YOU DO!!!!!!!!!

You must wait several hours before taking any sort of thing like that so that it does not absorb the ribavirin!!!!!!!!!!!!!!!!!!
Blank
1431734_tn?1333920149
you are getting good advice. i drink kefir and eat lots of yogurt for my stomach ache and avoid hunger by grazing frequently. good luck
Blank
Avatar_m_tn
Still having the stomach ache on and off. I called the study nurse, they ordered up my liver enzyme test just to be sure they're not going bananas. I doubt it though... I'm not jaundiced, and I've still got the energy and appetite of a horse. She's thinking, plain and simple, it's a side effect. "Abdominal discomfort" is the second most reported side of the trial drug at 10% of the people who took it in phase I.

The other thing I've managed notice is, the further I get from the time I took the trial med, the less and less it bothers me.

So, as long as my enzymes are within reason, I'm counting the stomach ache as a good sign I'm getting the real thing.

I can report that for the first time in 20 years, I get up in the morning without my feet, ankles and knees sore and stiff. They feel like I'm 18 again. If that's a side of the Hep C, then I'd say I'm kicking it's butt!

Robert

It's more annoying than anything.. and it's pretty much constant throughout the day now. If I lie down and deep breathe, it's eases off.
Blank
Avatar_m_tn
P.S. The other thing she said it might be in anxiety. I have noticed myself being much jumpier than usual lately.. I was in the grocery store today and a small kid accidentally bumped me from behind with a cart, and I nearly jumped out of my skin it scared me so bad :-)
Blank
1225178_tn?1318984204
You will find that there are so many sx that come and go during tx that you only pay attention to the bad ones after a while. I have learned to wait until I have something new going on for more than a week before I let myself get too concerned about it. That saves on the anxiety too.

Good Luck!

Diane
Blank
Avatar_m_tn
Hehe, good advice :-) There is a veritable smorgasboard of effects. Each day brings a new surprise.

Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis C Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
Avatar_f_tn
Blank
susan400
FL
1815939_tn?1377995399
Blank
pooh55811
683231_tn?1408489117
Blank
flyinlynn
Auburn, WA
Avatar_m_tn
Blank
can-do-man
IN
Avatar_f_tn
Blank
Livelife777
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA